Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 1, 2019, 6:58 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2019, 6:58 PM EDT (22:58 UTC)
- Expired
- Sep 1, 2019, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:57 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 1, 6:57 PM EDT, 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 657 PM EDT Sun Sep 1 2019 .SYNOPSIS... A crossing trough will bring another round of showers and thunderstorms to the region through tonight. A weak front will continue to provide scattered showers and storms for Labor Day. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 7pm update...showers and some storms continue to blossom across portions of the area. Some development is closely associated with the shortwave trough moving through Ohio. The development further east may be more closely associated with a combination of low-level destabilization, orographic lift and low-level moisture convergence. With the cloud cover and time of day, do not expect most, if not all, of the area to reach convective temperatures. This will make it difficult for parcels to reach the positive energy aloft. This is leading me to believe that the severe threat is becoming more isolated. Higher surface dewpoints continue to slowly overspread the region from the south, so heavy downpours remain a concern. The good news is that, so far, forward speed on the cells is fast enough to keep the risk for flash flooding at a minimal. Lessening instability and the arrival of the mid-level trough axis should decrease shower/storm coverage by 06Z, although the presence of a weak cold front/surface trough should be enough to keep at least scattered showers going through most of the night. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... The weak surface feature will cross on Monday, with a continued threat of scattered showers and storms. Upper support and wind shear will be weaker than today however, keeping a lid on the coverage and intensity of precipitation. Heavy rain parameters like PWAT and warm cloud depth become less favorable with time as well, suggesting a decreasing heavy rain threat. A few showers may linger southeast of Pittsburgh into Monday evening, but high pressure will otherwise lead to a dry period for Monday night and Tuesday. Temperatures just a bit above climatology can be expected for this period. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Low chances of showers and thunderstorms return during the Tuesday night/Wednesday period as the next shortwave trough and its cold front pass through. The surface low will remain north of the Canadian border along with the better upper support, and have continued with low PoPs for the most part. High pressure will then dominate underneath northeast CONUS troughing, bringing mostly dry weather along with below-normal temperatures, although a disturbance may approach by the end of the extended period. The model consensus continues to keep any impacts from Hurricane Dorian off to the east. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A crossing shortwave trough, currently in Western Ohio, is expected to bring another round of showers/t-storms this evening. All TAF sites have the mention of VCSH/VCTS. Trapped low level moisture is expected to bring patchy stratus/fog after showers/tstms dissipate tonight. There is high confidence that the majority of the TAF sites will fall into MVFR/IFR restrictions. Overcast skies are expected to break up late tomorrow morning/early afternoon, however scattered showers/storms may linger once again as the upper-level shortwave exits to our east. .Outlook... Flight conditions are likely to improve Tuesday as high pressure sits over the Ohio River Valley. A cold front moving across the Great Lakes Wednesday is likely to bring restrictions. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Sep 1, 5:43 AM EDT, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 543 AM EDT Sun Sep 1 2019 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509-020945- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 543 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and early evening. Damaging wind is expected to be the main hazard. Locally heavy rain could also result in isolated flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ009-016-023-074-076-WVZ510>514-020945- Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges- Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 543 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 4:22 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
422 PM EDT Sun Sep 1 2019
WVZ021-509>511-012100-
Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-Preston-
422 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT EASTERN MONONGALIA...WEST CENTRAL PRESTON AND
SOUTHEASTERN MARION COUNTIES...
At 421 PM EDT, a strong thunderstorm was located near Winfield, or
near Fairmont, moving northeast at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Morgantown... Fairmont...
Westover... Kingwood...
Pleasant Valley... Winfield...
Newburg... Brookhaven...
Reedsville... Masontown...
Gladesville... Browns Chapel...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 9.
Interstate 79 in West Virginia between mile markers 137 and 151.
LAT...LON 3943 7989 3944 7990 3945 7994 3942 8001
3940 8003 3939 8005 3948 8016 3969 7990
3947 7965 3936 7989
TIME...MOT...LOC 2021Z 234DEG 20KT 3946 8002Special weather statement, Sep 1, 5:03 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
503 PM EDT Sun Sep 1 2019
PAZ075-076-WVZ509-510-012145-
Fayette Ridges-Fayette-Ridges of Eastern Monongalia and Northwestern
Preston-Monongalia-
503 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT SOUTHWESTERN FAYETTE...NORTHEASTERN MONONGALIA
AND NORTH CENTRAL PRESTON COUNTIES...
At 503 PM EDT, a strong thunderstorm was located over Point Marion,
or near Star City, moving northeast at 20 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Morgantown... Uniontown...
Masontown... Point Marion...
Brookhaven... Fairchance...
Smithfield... Republic...
New Salem... Grindstone...
Greensboro... Chalkhill...
This includes Interstate 68 in West Virginia between mile markers 7
and 16.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3960 7981 3969 8003 3972 8001 3972 7992
3974 7990 3975 7990 3976 7993 3978 7994
3979 7991 3980 7991 3983 7992 3985 7994
3986 7992 3987 7993 3988 7991 3989 7992
4002 7985 3989 7954
TIME...MOT...LOC 2103Z 210DEG 16KT 3972 7988Local storm report, Sep 1, 5:48 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT SUN SEP 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG LECKRONE 39.86N 79.87W
09/01/2019 FAYETTE PA COCORAHS
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1902919
TGREENSpecial weather statement, Sep 1, 6:28 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
628 PM EDT Sun Sep 1 2019
PAZ023-073-012315-
Westmoreland-Indiana-
628 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHWESTERN INDIANA AND CENTRAL
WESTMORELAND COUNTIES...
At 628 PM EDT, a strong thunderstorm was located near Lawson Heights,
or near Greensburg, moving north at 40 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Greensburg... Latrobe...
Homer City... McChesneytown-Loyalhanna...
Blairsville... Youngwood...
Derry... Lawson Heights...
New Stanton... Black Lick...
Calumet-Norvelt... Avonmore...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4039 7922 4032 7929 4031 7932 4017 7945
4022 7960 4054 7948 4053 7947 4054 7944
4065 7933 4057 7910
TIME...MOT...LOC 2228Z 202DEG 36KT 4027 7946Special weather statement, Sep 1, 6:42 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
642 PM EDT Sun Sep 1 2019
OHZ048-057-058-012330-
Guernsey-Coshocton-Muskingum-
642 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT NORTHWESTERN GUERNSEY...SOUTHEASTERN COSHOCTON AND
NORTHEASTERN MUSKINGUM COUNTIES...
At 642 PM EDT, a strong thunderstorm was located near New Concord, or
9 miles east of Zanesville, moving northeast at 25 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Cambridge... New Concord...
Pleasant Grove... Plainfield...
Norwich... Chandlersville...
Bridgeville... Otsego...
Boden... Birmingham...
Salt Fork State Park... Kimbolton...
This includes the following highways...
Interstate 70 in Ohio between mile markers 157 and 178.
Interstate 77 in Ohio between mile markers 46 and 59.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4032 8166 4029 8162 4022 8162 4022 8151
4014 8139 3984 8180 3996 8198
TIME...MOT...LOC 2242Z 220DEG 21KT 3996 8183The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:03 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| Sep 1, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 43 min |
| Sep 1, 6:28 PM EDT | Special Weather Statement | PBZ | Westmoreland | 47 min |
| Sep 1, 7:32 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Sep 1, 7:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 17 min |
| Sep 1, 6:22 AM EDT | Areal Flood Advisory | PBZ | Monroe | 3 hr |
| Sep 1, 6:42 PM EDT | Special Weather Statement | PBZ | Muskingum | 48 min |
| Sep 1, 7:17 PM EDT | Tornado Warning | PBZ | Carroll, Columbiana | 13 min |
| Sep 1, 7:45 PM EDT | Special Weather Statement | PBZ | Columbiana | 30 min |
| Sep 1, 4:42 AM EDT | Special Weather Statement | PBZ | Wetzel | 48 min |
| Sep 1, 4:22 PM EDT | Special Weather Statement | PBZ | Preston | 38 min |
| Sep 1, 7:39 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.